Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 14, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 18, 2000, 2:32 PM CST for Caddo Parish, Louisiana. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 18, 2000, 2:32 PM CST (20:32 UTC)
- Expired
- Feb 18, 2000, 3:15 PM CST
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 15 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 2:50 PM CST | Hail 0.75 | Shreveport, LA | Hail reported at Broadacres and Buncomb road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.5 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 182035 SVRSHV LAC017-182115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 232 PM CST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CADDO PARISH IN LOUISIANA * UNTIL 315 PM CST * AT 232 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF BETHANY... OR ABOUT 14 MILES WEST SOUTHWEST OF SHREVEPORT...MOVING EAST AT 40 MPH. * THIS SEVERE THUNDERSTORM WILL BE NEAR... SHREVEPORT AT 250 PM. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CADDO PARISH IN LOUISIANA UNTIL 315 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 9:45 AM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Feb 18, 9:45 AM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 945 AM CST FRI FEB 18 2000 AS OF 15Z...COLD FRONT RUNNING FROM NEAR FSM AR TO NEAR PSX AND JCT TX. 3HR PLOT HAS THE FRONT MOVING AT ABOUT 15 MPH TO THE SE. WATER VAPOR IMAGERY CONFIRMS THE ELONGATED SHORTWAVE ACROSS S KS/N OK WHICH IS PROGD TO MOVE NE INTO THE OHIO VALLEY TNGT. VORTICITY FINGER EVIDENT ON THE LATEST RUC MODEL TO MOVE ACROSS MY NORTHERN TIER THIS AFTN. FRONT SHOULD START TO PICK UP SOME SPEED LATER THIS AFTN. ACTIVITY THAT WAS TRYING TO GET GOING ALONG PRE-FRONTAL TROUGH HAS DISSIPATED AND NOW SOME CONVECTION TRYING TO DEVELOP ALONG ACTUAL COLD FRONT. 12Z SOUNDING SHOW LOTS OF SURFACE BASED INSTABILITY WITH LOW WET BULB ZERO HEIGHTS AND STRONG SRH VALUES IN THE LOWEST 3K. HOWEVER...AS WAS THE CASE THURSDAY...WARM MID LEVEL TEMP AT AROUND 750MB CONTINUES TO COMPRESS ANY STRONG CONVECTION ACROSS MY AREA. RUC MODEL SOUNDINGS SHOW THESE WARM MID LEVEL TEMPS COOLING A LITTLE THIS AFTN WITH MORE OF A WESTERLY WIND COMPONENT BUT NOT MUCH. FOR THIS REASON...WILL KEEP MENTION OF SEVERE IN FCST ACROSS THE NORTH AND THE EAST THIS AFTN. MAY ALSO BUMP POPS UP A LITTLE THESE AREAS. BELIEVE HIGHS HAVE BEEN REACHED ACROSS MY EXTREME NORTHWEST TODAY. LOW CLOUDS FILTERING IN BEHIND THE COLD FRONT ACROSS S OK THIS MORNING WITH A SHARP TEMP DROP. WILL WORD AFTN FCST ACROSS THE NW AS TEMPS FALLING THROUGH THE 50S WITH THE WIND SHIFT. WATCH #37 EXPIRES AT 1100 AM SO REPLACEMENT WATCH WILL DEPEND ON DEVELOPMENT BETWEEN NOW AND THEN. UPDATED ZONES OUT BY 1100 AM...13 SHV...NONE.
In the hours before
Special weather statement, Feb 18, 8:50 AM CST, 5 hours 42 minutes before
ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-181700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 850 AM CST FRI FEB 18 2000 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...UNTIL 11 AM... FOR HOWARD...SEVIER...LITTLE RIVER...HEMPSTEAD... AND NEVADA... COUNTIES IN SOUTHWEST ARKANSAS. SEVERAL BANDS OF THUNDERSTORMS CONTINUED OVER WEST ARKANSAS... THIS MORNING. A FEW THUNDERSTORMS HAD ALSO DEVELOPED OVER SOUTHEAST OKLAHOMA... AND EXTREME NORTHEAST TEXAS. THESE THUNDERSTORMS WERE MOVING EAST NORTHEAST...AT 45 MPH. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE...AND SEVERE THUNDERSTORMS MAY DEVELOP...IN AND NEAR THE WATCH AREA. ONCE AGAIN...A SEVERE THUNDERSTORM WATCH IS IN EFFECT...UNTIL 11 AM...FOR HOWARD...SEVIER...LITTLE RIVER...HEMPSTEAD... AND NEVADA... COUNTIES IN SOUTHWEST ARKANSAS.
Special weather statement, Feb 18, 10:00 AM CST, 4 hours 32 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181745- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CST FRI FEB 18 2000 A STRONG COLD FRONT WHICH WAS LOCATED ACROSS THE MIDDLE RED RIVER VALLEY OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA INTO SOUTHWEST ARKANSAS THIS MORNING WILL CONTINUE TO MOVE SLOWLY EAST THIS AFTERNOON. A WARM... HUMID AND UNSTABLE AIR MASS WILL BE IN PLACE THIS AFTERNOON...ESPECIALLY ACROSS PORTIONS OF NORTHEAST TEXAS...SOUTHERN ARKANSAS AND NORTH LOUISIANA. AS THIS FRONT MOVES FURTHER EAST TODAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONTAL BOUNDARY. ANY CONVECTIVE DEVELOPMENT ALONG THE FRONTAL BOUNDARY THIS AFTERNOON INTO THIS EVENING COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. FOR THIS REASON...ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS... SKYWARN NETWORKS...S1TORM SPOTTERS AND HAM RADIO OPERATORS MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT.
Special weather statement, Feb 18, 10:09 AM CST, 4 hours 23 minutes before
ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-181700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1009 AM CST FRI FEB 18 2000 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...UNTIL 11 AM... FOR HOWARD...SEVIER...LITTLE RIVER...HEMPSTEAD... AND NEVADA... COUNTIES IN SOUTHWEST ARKANSAS. A BROKEN LINE OF THUNDERSTORMS HAS BECOME STRONGER THIS MORNING... OVER EXTREME SOUTHWEST ARKANSAS... AND EXTREME NORTHEAST TEXAS. THE STRONGEST STORM...AT 1000 AM... WAS NEAR AVERY TEXAS. THESE THUNDERSTORMS WERE MOVING EAST NORTHEAST...AT 45 MPH. THEY ARE CAPABLE OF PRODUCING SMALL HAIL... AND STRONG... GUSTY WIND. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE...AND SEVERE THUNDERSTORMS MAY DEVELOP...IN AND NEAR THE WATCH AREA. ONCE AGAIN...A SEVERE THUNDERSTORM WATCH IS IN EFFECT...UNTIL 11 AM...FOR HOWARD...SEVIER...LITTLE RIVER...HEMPSTEAD... AND NEVADA... COUNTIES IN SOUTHWEST ARKANSAS.
Special weather statement, Feb 18, 1:28 PM CST, 1 hour 4 minutes before
ARZ050-051-059-060-TXZ096-097-108>111-182000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 128 PM CST FRI FEB 18 2000 THE TORNADO WATCH NUMBER 38 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN NORTHEAST TEXAS. RED RIVER...BOWIE...FRANKLIN...TITUS...MORRIS...AND CAMP COUNTIES THIS SAME TORNADO WATCH HAS ALSO BEEN CANCELLED FOR LITTLE RIVER... SEVIER...HOWARD...AND HEMPSTEAD COUNTIES IN SOUTHWEST ARKANSAS. THE LINE OF STRONG THUNDERSTORMS THAT EARLIER PRODUCED GUSTY WINDS... SMALL HAIL...AND BRIEF BUT HEAVY RAINFALL ACROSS NORTHEAST TEXAS AND OVER PORTIONS OF SOUTHWEST ARKANSAS HAVE MOVED EAST. THE THREAT OF SEVERE WEATHER HAS ENDED FOR TODAY WITH THE PASSAGE OF THE THUNDERSTORMS ALONG THE LEADING EDGE OF A COLD FRONT. THE WEATHER WILL BECOME NOTICEABLY COOLER AND DRIER DURING TONIGHT AS A MILD AIRMASS WILL MOVE IN BEHIND THE COLD FRONT.
Local storm report, Feb 18, 1:41 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
141 PM CST FRI FEB 18 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1210 PM WASHINGTON AR WIND DAMAGE
02/18/00 HEMPSTEAD TREES DOWN ACROSS COUNTY
RD 4. REPORTED BY LAW
ENFORCEMENT.
1220 PM PRESCOTT AR .75 INCH HAIL
02/18/00 NEVADA REPORTED BY LAW
ENFORCEMENT.
NNNNSpecial weather statement, Feb 18, 1:53 PM CST, 39 minutes before
ARZ050-051-059>061-070>073-TXZ096-097-108>112-182100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 153 PM CST FRI FEB 18 2000 TORNADO WATCH NUMBER 38 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN NORTHEAST TEXAS... AND SOUTHWEST ARKANSAS... CASS COUNTY TEXAS... AND MILLER COUNTY ARKANSAS. THE TORNADO WATCH REMAINS IN EFFECT...UNTIL 400 PM...FOR NEVADA... LAFAYETTE... COLUMBIA... AND UNION COUNTIES IN ARKANSAS. A 10 MILE WIDE LINE OF STRONG TO SEVERE THUNDERSTORMS...CONTINUED AT 150 PM...FROM NEAR WATERLOO ARKANSAS...SOUTHWEST TO NEAR JACKSONVILLE TEXAS. THESE STORMS WERE MOVING EAST AT ABOUT 20 MPH.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.